Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 133, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 14, 2000, 4:52 PM CDT for Reeves County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 14, 2000, 4:52 PM CDT (21:52 UTC)
- Expired
- Oct 14, 2000, 5:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 149 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 1722 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 142155
SVRMAF
TXC389-142230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
452 PM CDT SAT OCT 14 2000
THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN REEVES COUNTY IN TEXAS
* UNTIL 530 PM CDT
* AT 445 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM 1 MILE
EAST OF SARAGOSA OR 28 MILES SOUTH OF PECOS...MOVING NORTHEAST AT
20 MPH.
* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
VERHALEN.
HAILSTONES AS LARGE AS NICKLES HAVE BEEN REPORTED WITH THIS SEVERE
THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A
GARAGE IF TIME PERMITS.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 57 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 3121 10378 3108 10363 3130 10319 3140 10342
3148 10353What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 3:45 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Oct 14, 3:45 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 345 PM CDT SAT OCT 14 2000 SIGNIFICANT RAIN EVENT SETTING UP FOR PORTIONS OF THE COUNTY WARNING AREA IN THE SHORT RANGE PERIOD AS THE NEXT POTENT SOUTHERN STREAM DISTURBANCE NOW ACROSS BAJA TRACKS TOWARD WEST TEXAS AND INTERACTS WITH SLOW MOVING COLD FRONT AND PULLS DECENT MOISTURE FROM GULF AND SOUTH TEXAS. WILL GO WITH BEST CHANCE OF PRECIPITATION TONIGHT ACROSS THE MOUNTAINS AND BIG BEND AS WAVE APPROACHES. WILL ALSO GO WITH HIGHEST CHANCE POPS ACROSS THE EXTREME NORTH WHERE WAVE WILL INTERACT WITH FRONTAL BOUNDARY. WENT WITH LIKELY POPS FOR SHOWERS AND THUNDERSTORMS ON SUNDAY ACROSS THE NORTH AS THE STRONG UPWARD MOTION INTERACTS WITH FRONTAL BOUNDARY. HEAVY RAINFALL POTENTIAL WILL NEED TO BE MONITORED. TAPERED POPS DOWNWARD TO THE SOUTH AND WEST FURTHER AWAY FROM THE FRONT AND DEPARTING UPWARD MOTION. WENT WITH HIGHEST CHANCE POPS ACROSS THE NORTHEAST SUNDAY NIGHT EARLY WITH FRONT AND DEPARTING OF DECENT DYNAMICS. FRONT TO FINALLY MOVE THROUGH THE COUNTY WARNING AREA IN THE MONDAY/ MONDAY NIGHT TIME FRAME...WITH MUCH OF UPPER DYNAMICS TO THE EAST...WENT WITH JUST A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS. EXPECTING A LOT OF CLOUD COVER NEXT THREE PERIODS...WENT ABOVE GUIDANCE FOR TEMPERATURES AT NIGHT...NEAR GUIDANCE DURING DAY. IN THE EXTENDED BEST CHANCE OF PRECIPITATION WILL BE ACROSS THE SOUTHERN MOUNTAINS AND BIG BEND WITH SEVERAL DISTURBANCES IN SOUTHERN STREAM. HIGH PRESSURE AT SURFACE ACROSS CENTRAL AND SOUTHERN PLAINS WITH DRIER AIR PRESSING FROM THE NORTH MAY INHIBIT CHANCES ACROSS PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. THE PRELIMINARY GUIDANCE BELOW IS FOR COORDINATION PURPOSES ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE WEST TEXAS/SOUTHEASTERN NEW MEXICO ZONE FORECAST. MAF 65/75/62/75 3432 LSA 62/73/58/72 5652 E41 65/75/62/75 5652 "6R6 65/80/65/80 2422 MRF 55/70/48/73 5521 CNM 60/73/58/73 4331 .MAF... TX...NONE. NM...NONE. 12
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 5:47 PM CDT | Severe Thunderstorm Warning | MAF | Winkler | 28 min |
| Oct 14, 6:14 PM CDT | Severe Thunderstorm Warning | MAF | Winkler | 46 min |
| Oct 14, 6:15 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.